MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 HF-T; CRT-D

BIOTRONIK SE & CO. KG LUMAX 740 HF-T; CRT-D
Model Number 365608
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt, the icd interrogation revealed the eos battery status, detected on (b)(6)2018, six days after the device had been explanted due to eri.The device was implanted for 57 months.An amount of 145 charging cycles was documented.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.In a next step, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.The measured current consumption was normal and as expected.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.In a next step, the battery was opened for destructive analysis.During the analysis of the inner assembly an elevated internal battery impedance was identified.It is reasonable to assume that the increased impedance has led to a voltage drop and therefore to the eos status.In conclusion, the device was implanted for 57 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.The analysis identified an elevated battery impedance as the root cause of the device status eos.
 
Event or Problem Description
This device was explanted due to eri.The manufacturers analysis revealed a battery issue.

Brand Name
LUMAX 740 HF-T
Common Device Name
CRT-D
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key9699719
Report Number1028232-2020-00686
Device Sequence Number19285127
Product Code NIK
UDI-Device Identifier04035479110277
UDI-Public04035479110277
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Model Number365608
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR